Hail, Stephens
- When
- July 8, 6:10 PM CST
- Where
- Stephens County, 0.69 mi N of Duncan
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.510, -97.960
Storms formed across southern Oklahoma late on the 8th around the remnants of a front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed across southern Oklahoma late on the 8th around the remnants of a front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 8, 5:48 PM CST, 22 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 648 PM CDT Sat Jul 8 2017 .DISCUSSION... && .AVIATION... Scattered rain and thunderstorms over the southern half of Oklahoma will dissipate before midnight. South winds and VFR conditions are expected apart from thunderstorms. && .PREV DISCUSSION... /issued 240 PM CDT Sat Jul 8 2017/ DISCUSSION... A MCV continues to produce elevated showers NW of OKC this afternoon. Looking at visible imagery and surface observations, it appears this feature will interact with a remnant boundary near the I40 corridor through early this evening. A few of the storms could become severe before sunset (mainly wind threat) near and south of OKC where heating hasn't been as inhibited by cirrostratus. Most of this activity should wane as it moves SE after dark. Additional chances will return late tonight through early Sunday morning, mainly over southern OK, as a weak mid level shortwave trough progresses southward. Isolated, diurnal development will then be possible along and south of I40 during the afternoon and evening Sunday. Rain chances will likely drop significantly by Mon as heights increase with an expanding upper ridge from the west. A few showers and storms may be possible on its southern/SE periphery Tue as a mid to upper trough slides westward over central TX. Otherwise, expect a drying trend with regards to precip through most of the week as the upper ridge expands over the central CONUS. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 94 73 96 / 20 20 10 10 Hobart OK 73 98 74 97 / 20 20 10 0 Wichita Falls TX 75 98 74 97 / 20 20 20 10 Gage OK 69 98 72 100 / 20 10 10 0 Ponca City OK 72 95 73 95 / 20 10 10 0 Durant OK 74 91 73 94 / 30 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04/09/09
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 327 PM CDT Sat Jul 8 2017 OKZ004>048-050>052-TXZ083>090-092030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 327 PM CDT Sat Jul 8 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Scattered thunderstorms will continue to develop across portions of central and southern Oklahoma, and north Texas through this evening. Some of these storms could become strong or severe with hail up to the size of golf balls and wind gusts to 70 mph. Additional storms could move into parts of northern Oklahoma overnight into early Sunday. A few of these storms may become strong to severe with hail up to the size of quarters and wind gusts to 60 mph. In addition to the potential for severe storms, localized heavy rain that could lead to flooding will also be possible, mainly across central and southeastern Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a chance of thunderstorms continuing on Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
611 PM CDT SAT JUL 8 2017
OKZ029-030-082345-
Pottawatomie OK-Cleveland OK-
611 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie and
east central Cleveland Counties Until 645 PM CDT...
AT 608 PM CDT, a strong thunderstorm was located 4 miles south of
Tribbey, moving north at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Asher, Tribbey, St. Louis, Etowah, Macomb and Trousdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3496 9692 3497 9693 3496 9693 3499 9715
3519 9716 3518 9683
TIME...MOT...LOC 2308Z 187DEG 5KT 3505 9703
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
623 PM CDT SAT JUL 8 2017
OKZ023-035-038-039-044-090000-
Kiowa OK-Cotton OK-Stephens OK-Caddo OK-Comanche OK-
623 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa...northeastern
Cotton...northwestern Stephens...southwestern Caddo and Comanche
Counties Until 700 PM CDT...
AT 622 PM CDT, strong thunderstorms were along a line extending from
8 miles west of Boone to 10 miles south of Sterling, moving south at
10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Lawton, Elgin, Apache, Fletcher, Sterling, Medicine Park, Meers, Lake
Lawtonka, Boone, Fort Sill, Lake Ellsworth, Hulen, Wichita Mountains
Wildlife Refuge, Mount Scott, Doris Campground and The Visitor
Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3459 9848 3477 9878 3503 9879 3483 9811
3444 9811
TIME...MOT...LOC 2322Z 355DEG 9KT 3491 9862 3459 9817
MAHALESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 636 PM CDT SAT JUL 8 2017 OKZ034-035-090000- Kiowa OK-Greer OK- 636 PM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa and east central Greer Counties Until 700 PM CDT... AT 635 PM CDT, a strong thunderstorm was located near Lone Wolf, moving south at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Hobart, Granite, Lone Wolf and Altus-Lugert Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3511 9932 3510 9910 3489 9908 3492 9940 TIME...MOT...LOC 2335Z 7DEG 4KT 3504 9922 MAHALE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 643 PM CDT SAT JUL 8 2017 OKZ039-090015- Stephens OK- 643 PM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR central Stephens County Until 715 PM CDT... AT 639 PM CDT, strong thunderstorms were along a line extending from 6 miles north of Velma to near Duncan, moving southwest at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... Frequent cloud to ground lightning... Locations impacted include... Duncan, Velma and Empire City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3443 9756 3441 9808 3458 9801 3463 9757 TIME...MOT...LOC 2339Z 24DEG 11KT 3455 9767 3452 9798 MAHALE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
645 PM CDT SAT JUL 8 2017
OKZ030-090015-
Pottawatomie OK-
645 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Pottawatomie County Until
715 PM CDT...
AT 643 PM CDT, a strong thunderstorm was located near Brooksville,
moving north at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Tecumseh, Brooksville, Macomb and Harjo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3510 9687 3515 9705 3529 9704 3524 9678
3523 9678
TIME...MOT...LOC 2343Z 197DEG 3KT 3519 9694
MAHALEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT SAT JUL 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 3 N BROOKSVILLE 35.23N 96.98W
07/08/2017 E0.50 INCH POTTAWATOMIE OK EMERGENCY MNGR
&&
JPThe Altus AFB radar (KFDR), 95 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 716012, 716013.